Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Legs feel weak and painful. Take ritalin, lexapro and clonzapam. Have heart valve. Have dysfunctional uterine bleeding. Guide?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
Sometimes when Im rushing around and get out of my car or something and start walking I have to stay completely still. My legs go weak and painful to the point if I kept walking during it I would fall. Im 31 years old. I do smoke. I take medicine for my heart rate being too high. I take blood pressure meds for high blood pressure. I take ritalin, lexapro and clonzapam I recently found out I have a heart valve that doesn't open and close normally. I also have dysfunctional uterine bleeding and overactive thyroid. Im not sure why the thyroid was never treated. guessing levels aren't bad enough. The leg issue scares me....any clue to the major cause of this?
Posted Sun, 22 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 7 hours later
Brief Answer:
rule out claudication/aortic coarctation

Detailed Answer:
Dear patient

thanks for your health concerns. At your young age, the biggest issues I would be concerned about would be vascular claudication of the lower extremities (from blocked arteries, vascular inflammation); undiagnosed coarctation of the aorta should also be ruled out given your young age and already high blood pressure. A CT scan or an echocardiogram could rule out coarctation of the aorta with accuracy; you have heard it before, but smoking may also be causing damage to the arteries, some people get an arteritis called Buergers disease from smoking

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor